MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 4.7MM X 46MM OST SCR F-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 4.7MM X 46MM OST SCR F-T; PLATE, FIXATION, BONE
Model Number 72424746
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the thread pitch on the 4.7mm fully threaded osteopenia and partially threaded osteopenia screws are too aggressive and causing a number of issues such as not being able to fit through a plate hole other than at 90 degrees, the thread catch the plate, causing the plate to lift off the bone displacing/losing the reduction, the force to advance the screw causing the bone fragment to rotate and misalign which adds a further operation as the tension band wire needs to be removed, also the amount of metal exceeds the hole the drill makes causing the bone to split.
 
Additional Manufacturer Narrative
The devices, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The lot is unknown for these devices.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Our clinical/medical team noted: although the surgical technique addresses the specific differences of the 4.7mm osteopenia screws, it is unknown if the recommendations from the surgical technique was followed.The patient impact beyond the reported events (inadequate reduction, ¿causing the bone to split¿/bone fragmentation, additional device and procedure (banding & future removal)), and minor surgical extension could not be determined.No further medical assessment is warranted at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 4.7MM X 46MM OST SCR F-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9722401
Report Number1020279-2020-00623
Device Sequence Number2353296
Product Code HRS
UDI-Device Identifier00885556637500
UDI-Public00885556637500
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72424746
Device Catalogue Number72424746
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;